TheLupusSite.com banner

1 - 9 of 9 Posts

·
florie
Joined
·
589 Posts
Discussion Starter #1
Hi all,

Well i am going for a hearing and balance test on the 26th. It was set up by the ear doctor. As you all know of my inner-ear problem.
After that i have a follow-up with the ear doctor on what's going on.

I also have an appt. with the dentist about my TMJ options. Could be a problem connected to my ear since it's on the same side. (left)

I understand that this balance test takes a couple of hours. Has anyone had this procedure done? And any positive results from it..

I am continuing with the chiropractor for adjustments and relief. It's only once a week. It may be possible from the other doctor's I am going to see may recommend a neurologist. So I am seeking other resources on my misery and mystery of all these recent problems.

any info from anyone who has had hearing and balance test..
hugs, Florie
 

·
Registered
Joined
·
553 Posts
Hey Florie

I had one done last year by the ENT consultant as the doctor thought I possibly had started with menieres. I was having a particularly dizzy day on the day I saw him, the journey to the hospital seemed to make the dizziness worse that day, so marching on the spot with my eyes closed was rather interesting. The hearing test is quite simple they put some headphones on you and then give you a button thing to press. The play a range of noises different pitches and volume and you press the button when you hear it. Some of them it was difficult to differentiate between the tinnitus I get and the actual test noise.

Mine was ok and they still haven't worked out why I keep getting these dizzy spells. So I am trying to be very good and keep a diary to see if I can figure out what is triggering it.

Good luck with the tests and I hope they are helpful for you. Let us know how you get on

Hugs
Claire xx
 

·
Registered
Joined
·
1,835 Posts
I don't have menihiers (sp?) but I have been DX with autoimmune vertigo...I get dizzy and tipsy quite frequently. I even drove my car into the wall of the garage (I turned my head to fast and got so dizzy I couldnt see where I was going).

I am now grounded on those days when I get the vertigo...if I am out already I have to get a ride or take a cab home as I absolutely am forbidden to drive with it.

I always was a dizzy blonde, now the term fits...LOL

My test wasnt a balance test...they put on the goggles, that had little cameras in them and made me do all kinds of motion...then they showed me why I was getting dizzy...my eyes were dancing a jig for about 1/10 of a second after each motion...while they waited for the brain to tell them what motion to adjust for...its really wierd.

I hope they figure out whats happening and can help you...I just have to live with tis one.
Stephanie
 

·
Registered
Joined
·
14,661 Posts
Hello Florie
I am sorry you are having such a rough time these days. I have had a hearing test exactly like Stephanie described, no big deal.

I know you are sticking with the chiropractor but hope you will watch out for yourself. As far as I can see this kinesthiology/ allergy is very dubious theory indeed and as for supplements "to boost your immune system" that is rubbish in my opinion. The last thing we want to do is boost our immune system but just as important there is nothing that does boost the immune system unless we have deficiencies either from diet, medicines or disease, or chronic deficiency states.
Anyway, to my mind, health care practitioners really shouldn't be selling products as that is taking advantage of people's needs trust and vulnerability.
I hope you get some help soon and can start feeling better.

Many hugs
Clare
 

·
florie
Joined
·
589 Posts
Discussion Starter #6
Thank you for all the feed back.

I have cut back on certain meds. And even the supplements that the chirop has given me.

I spoke to my gyn and don't need the estrogen any more. If i feel the hot flashes and all that they will give me a very low dose.

my Antidepressant was 200mg. I am taking 100mg.
My clonazepam was 1/2 2x day. I am taking a quarter of it.

My trazadone was 100mg. I am taking 50mg.

Most of the meds. I looked up cause dry mouth and dizziness. I was surprised at what all the side effects had to say.

As for the balance test I still can't find anyone who has a recent exp. with it.
I have had hearing test before. But not the balance. Don't laugh :lol: but one site i looked up showed a girl in what looked like a parachute straps. I guess it is in case you loose balance you are kinda like bungie.( :rotfl: ) in the air. She was positioned in front a large scene of something. I got dizzy looking at that alone.. All well. Any more feed back would be helpfu.
Hugs, florie
 

·
Registered
Joined
·
15,684 Posts
Hi florie,

I just wanted to wish you good luck with the test and to echo what Clare and a heck of a lot of other people have said about the chiro/kinesiologist. I have witnessed some close friends who went that route and in their case decided it was all about playing with your psych state and relieving you of lots of dollars. It did absolutely nothing for their physical problems.

I am a little concerned that you have not spoken to your psychologist/psychiatrist about the reduction in your anti-depressants. Have they ok'd it? I know you have a bipolar diagnosis and would hate to see you have even more to deal with at the moment by fiddling dosages without medical supervision. Same with the trazadone. In any case I have alway found with any medications it's best to start or stop one thing at a time so you can evaluate any problems better. Otherwise you don't know what is doing what.

take care,

love
Lily
 

·
florie
Joined
·
589 Posts
Discussion Starter #8
Lily;531394 said:
Hi florie,

I just wanted to wish you good luck with the test and to echo what Clare and a heck of a lot of other people have said about the chiro/kinesiologist. I have witnessed some close friends who went that route and in their case decided it was all about playing with your psych state and relieving you of lots of dollars. It did absolutely nothing for their physical problems.

I am a little concerned that you have not spoken to your psychologist/psychiatrist about the reduction in your anti-depressants. Have they ok'd it? I know you have a bipolar diagnosis and would hate to see you have even more to deal with at the moment by fiddling dosages without medical supervision. Same with the trazadone. In any case I have alway found with any medications it's best to start or stop one thing at a time so you can evaluate any problems better. Otherwise you don't know what is doing what.

take care,

love
Lily
Hi Lily,
As for the medication reduction My psychiatrist has reduced my zoloft. I have just reduced the trazadone back to what i used to be on. I know if i told him he would okay it. As for the estrogen I did speak with the gyn nurse. If i start getting those hot flashes i can start the med again. She did say that five years is long enough on it. Don't worry i am doing it all safely and by feel. I am so grateful for your concerns and help. You are right about the one at a time thing.
Everyone says i am looking so much better.My coloring looks good and my outlook on things. Doesn't mean i dont still have my ups and downs.My depression will be with me for the rest of my life.
As for the Chiropractor I do know he's not in it for the money. My fiance met him through a job of moving him. He only charges me $25.oo. Yesterday's visit was free cause they are moving his mother next with no charge. I don't believe he can heal me, nor do i really believe the vitamins or whatever they are called are helping me. But everyone takes fish oil and i never tried it and that i am sticking with.
I think the doctor my gp who i saw when i had the uti infection, should not have given me the flu jab.For not to long after that was it all down hill for me. I was on antibiotic a few days after the flu shot. And that's when i began with the symptoms of muscle and bone aches.

I will let you know how the test goes on monday.
Hugs, florie
 

·
florie
Joined
·
589 Posts
Discussion Starter #9
results on hearing/balance test

Hi everyone ,

Well the test went fine yesterday. My hearing has a slight decrease from 4yrs ago. The test for balance was cool. She said i did fine with that. She did pressure in my ears and it showed no fluid. So as far as the autiologist went i am not dizzy, and have slighter hearing loss. A hearing aid in which i have is the only help or an upgraded one that ins.doesnt cover.

I called my psychiatrist on my meds. I did some research on the clonazepam and i feel that is the problem.The side effects cause everything i have. I am waiting for a call back on what he wants to change. Read up on side effects of clonazepam and let me know what any of you think.

I am also in question of the Zoloft for my depression. Been on it so long and he just keeps raising it. finally down to 100mg. But am waiting for a call back on a switch to something else. Not looking for a miracle just some meds with less side effects.

Well i am hanging in there. :) Hugs, Florie:rose:
 
1 - 9 of 9 Posts
Top